Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 171, NWS Charleston, SC

July 28, 2007Bryan County, Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 28, 2007, 1:20 PM EDT for Bryan County, Effingham County, Georgia. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2007, 1:20 PM EDT (17:20 UTC)
Expired
Jul 28, 2007, 2:00 PM EDT
In force
40 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

Counties Bryan County, GA, Effingham County, GA

The radar

The Charleston,SC radar (KCLX), 63 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 1:42 PM EDTTSTM WND DMG2 Nne Blitchton, GAQUARTER SIZE HAIL REPORTED.
Jul 28, 1:42 PM EDTTSTM WND DMGEllabell, GA1 TREE REPORTED DOWN ON ROBERTS ROAD.
Jul 28, 1:42 PM EDTHAIL 12 Nne Blitchton, GAQUARTER SIZE HAIL REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 12:51 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2294 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2294 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 281720
SVRCHS
GAC029-103-281800-
/O.NEW.KCHS.SV.W.0171.070728T1720Z-070728T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
120 PM EDT SAT JUL 28 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 200 PM EDT

* AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BLITCHTON...OR ABOUT 11 MILES NORTHEAST OF PEMBROKE...MOVING
  SOUTHEAST AT 5 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  MARLOW...PINEORA...
  BLITCHTON...
  ELLABELL...
  EDEN...
  MELDRIM...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3219 8158 3224 8143 3226 8144 3230 8146
      3232 8146 3233 8144 3219 8126 3210 8138
      3204 8136 3200 8141
TIME...MOT...LOC 1720Z 318DEG 8KT 3221 8145

$$
1 follow-up statement
000 
WWUS52 KCHS 281737
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
137 PM EDT SAT JUL 28 2007

GAC029-103-281800-
/O.CON.KCHS.SV.W.0171.000000T0000Z-070728T1800Z/
EFFINGHAM GA-BRYAN GA-
137 PM EDT SAT JUL 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR EFFINGHAM AND BRYAN COUNTIES...

AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BLITCHTON...OR ABOUT 12 MILES SOUTH OF SPRINGFIELD...
MOVING SOUTHEAST AT 5 MPH.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3219 8158 3224 8143 3226 8144 3230 8146
      3232 8146 3233 8144 3219 8126 3210 8138
      3204 8136 3200 8141
TIME...MOT...LOC 1737Z 318DEG 8KT 3220 8142

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:48 AM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 28, 10:48 AM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1048 AM EDT SAT JUL 28 2007

.SYNOPSIS...
MEAN MID AND UPPER TROUGH POSITION TO REMAIN ALONG THE ERN STATES
AND INTO OUR REGION THROUGHOUT MUCH OF THE FCST PERIOD...ALTHOUGH
ATLC RIDGING WILL TRY TO BUILD BACK TOWARD THE AREA LATE NEXT WEEK.
MEANWHILE...PIEDMONT TROUGH TO FORM TODAY AND WILL SHIFT INTO THE
AREA TONIGHT AND SUNDAY...THEN LINGER NEARBY MONDAY. A SURFACE
FRONTAL BOUNDARY COULD APPROACH BY MID WEEK...THEN LINGER NEARBY
THROUGH NEXT FRIDAY. OCNL SHORT WAVES WILL MOVE THROUGH THE TROUGH
ALOFT...ONE SUCH TODAY AND ANOTHER ON MON. THIS ALONG WITH VARIOUS
BOUNDARIES SUCH AS THE SEA BREEZE WILL AID IN POSSIBLE STRONG OR
ISOLATED SEVERE TSTMS DURING THIS TIME.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ASCENT AHEAD OF APPROACHING SHORTWAVE...OUTFLOW BOUNDARIES
CREATED BY EARLIER CONVECTION AND MOST UNSTABLE CAPES 2000-3000
J/KG WERE SUPPORTING EARLY INITIATION OF THUNDERSTORMS THIS
MORNING...SCATTERED ACROSS THE FORECAST AREA BUT WIDESPREAD
UPSTREAM...CLOSER TO THE APPROACHING SHORTWAVE. PER CURRENT
TRENDS...BUMPED POPS TO CATEGORICAL N/W AND LIKELY S/E FOR
TODAY...WITH HIGHEST POPS THIS AFTERNOON...AND RAISED CLOUD COVER
AND LOWERED TEMPERATURES ACCORDINGLY.

THE 12Z KCHS SOUNDING YIELDED WORST CASE SURFACE BASED CAPES
AROUND 3500 J/KG...ALTHOUGH THESE VALUES MAY ONLY BE REALIZED
ACROSS FAR S COUNTIES...AS CLOUD COVER AND AN EARLIER ONSET OF
PRECIPITATION SHOULD HOLD DOWN TEMPS AND ASSOCIATED INSTABILITY
ELSEWHERE. THE COMBINATION OF SYNOPTIC FORCING...INSTABILITY AND A
BOUNDARY RICH ENVIRONMENT WILL SUPPORT SEVERE WEATHER ACROSS THE
REGION AT ANY TIME INTO EARLY AFTERNOON. THEN...WIDESPREAD
PRECIPITATION AND ASSOCIATED STABILIZATION MAY LIMIT SEVERE
POTENTIAL ACROSS N/W COUNTIES FOR THE BALANCE OF THE AFTERNOON.
ACROSS S COUNTIES...PRECIPITATION COVERAGE MAY NOT BE
WIDESPREAD...ALLOWING GREATER HEATING/DESTABILIZATION...AND
STRONG/SEVERE THUNDERSTORMS MAY CONTINUE TO FIRE ALONG THE
SOUTHERN PERIPHERY OF THE NORTHERN PRECIPITATION SHIELD INTO THE
EVENING. OTHERWISE...MOST CONVECTION SHOULD REMAIN MULTICELLULAR
IN NATURE...HOWEVER...BOUNDARY INTERACTIONS WILL SUPPORT SHORT
LIVED SUPERCELL STORMS...WITH AN ENHANCED RISK OF DAMAGING
WINDS...LARGE HAIL AND EVEN ISOLATED TORNADOES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
SHORT WAVE MOVES INTO THE ATLC EARLY TONIGHT BUT DOES NOT CLEAR THE
COASTAL WATERS ENTIRELY UNTIL 12Z SUNDAY. IN WAKE OF THIS SHORT WAVE
NVA WILL DEVELOP ON SUNDAY...WITH PRESENT INDICATIONS ARE THAT NO
SIGNIFICANT SHORT WAVES WILL AFFECT THE FCST AREA.

WILL NEED TO KEEP SCATTERED OR LIKELY POPS GOING EARLY TONIGHT OVER
LAND AREAS...AND INTO THE OVERNIGHT HOURS OVER THE ATLC WITH
AFOREMENTIONED SHORT WAVE. ISOLATED STRONG OR SEVERE STORMS ARE
CERTAINLY POSSIBLE EVEN OVER THE ATLC. LOWS TONIGHT WILL BE IN THE
LOWER TO MIDDLE 70S.

SURFACE TROUGH MOVES INTO THE AREA TONIGHT AND SUNDAY...AND THAT
ALONG WITH THE SEA BREEZE WILL BE THE FOCUS FOR CONVECTION ON
SUNDAY. WHILE THERE ARE LITTLE IF ANY DYNAMICS ALOFT...CAPES ARE
SLIGHTLY HIGHER THAN TODAY AND THERE IS EVEN A LITTLE MORE MOISTURE.
WILL PLAN ON AT LEAST 50 PERCENT POPS ON SUNDAY...PERHAPS EVEN
HIGHER IF SURFACE WAVES DEVELOP ALONG THE TROUGH AND MOVE INTO THE
CWFA. A FEW STRONG OR SEVERE TSTMS ARE POSSIBLE WITH PROXIMITY TO
SURFACE TROUGH...ALTHOUGH WARMER MID LEVEL TEMPS AND MID LEVEL LAPSE
RATES THAN TODAY WILL CERTAINLY KEEP DOWN THE OVERALL COVERAGE OF THE
SEVERE POTENTIAL. WILL STILL MENTION IN THE HWO.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
UPPER TROUGHING/ASSOCIATED SHORTWAVES PUSHING NW TO SE THROUGH THE
PARENT TROUGH...SEA BREEZE CONVERGENCE AND AMPLE LOW LEVEL
INSTABILITY WILL SUPPORT AN ABOVE AVERAGE CHANCE FOR THUNDERSTORMS
DURING MONDAY.,,WITH CONVECTION COVERAGE/INTENSITY PEAKING DURING
THE AFTERNOON/EVENING HOURS. WITHIN AN UNSTABLE/WEAKLY SHEARED
ENVIRONMENT...ISOLATED THUNDERSTORMS MAY PRODUCE DAMAGING
MICROBURSTS AND HAIL MONDAY AFTERNOON/EVENING. SLIGHTLY STRONGER
LOW/MID LEVEL WIND FIELDS MAY SUPPORT A GREATER POTENTIAL FOR
MULTICELL THUNDERSTORM ORGANIZATION MONDAY.

THE UPPER LEVEL TROUGH WILL PERSIST THROUGH THE PERIOD. THIS FEATURE
WILL PUSH A BROAD SURFACE BOUNDARY INTO THE VICINITY BY TUESDAY...
THEN...THE SURFACE BOUNDARY IS PROGGED TO STALL THEN WEAKEN OVER OR
CLOSE TO THE REGION...ON THE PERIPHERY OF THE RIDGE HOLDING GROUND
SE OF THE AREA...THROUGH THE REST OF THE WEEK. THIS REGIME SHOULD
COMBINE WITH DIURNAL SEA BREEZE CONVERGENCE TO SUPPORT AT LEAST
SCATTERED CONVECTION...ESPECIALLY DURING THE AFTERNOON AND EVENING
HOURS EACH DAY.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
MID AND HIGH CLOUDINESS WILL LOWER AND THICKEN ACROSS THE
TERMINALS BY LATE MORNING/EARLY AFTN. SHORT WAVE WILL MOVE THROUGH
THIS AFTN AND INTO THE ATLC BY 03-06Z TONIGHT. THIS ALONG WITH
VARIOUS SURFACE BOUNDARIES /APPROACHING TROUGH...OUTFLOWS AND THE SEA
BREEZE/ WILL RESULT IN SHRA/TSRA IMPACTING BOTH KCHS AND KSAV THIS
AFTN INTO THIS EVE.

FOR NOW WILL NOT GO ANY LOWER THAN MVFR CONDITIONS FROM 18/19Z TO
22/23Z...BUT POTENTIAL DOES EXIST FOR A PERIOD OF IFR WX.

WILL CONTINUE TO CARRY -SHRA AT BOTH SITES UNTIL SHORT WAVE CLEARS
THE COAST OVERNIGHT.

LIGHT/VRBL WINDS THIS MORNING WILL BECOME W AND SW AT LESS THAN 10
KT THIS AFTN...WITH SEA BREEZE HAVING A HARD TIME REACHING THE
TERMINALS DUE TO WLY SYNOPTIC FLOW. THERE COULD BE STRONGER WIND
GUSTS AT EITHER TERMINAL WITH ANY TSRA THIS AFTN/EVE...BUT FOR NOW
HAVE CAPPED WINDS AT 25 KT.

MOST LIKELY TOO MUCH CLOUD COVER FOR ANY FOG TONIGHT...BUT GIVEN
GOOD RAINS TODAY WILL NEED TO WATCH FOR ANY MVFR VSBYS SHOULD
CLOUD COVER BREAK FOR A TIME IN WAKE OF SHORT WAVE.

EXTENDED AVIATION OUTLOOK...OUTSIDE POSSIBLE MVFR OR
LOWER CONDITIONS WITHIN SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS...AND BRIEFLY ASSOCIATED WITH FOG AROUND
DAYBREAK...VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD.

&&

.MARINE...
WEAK PRESSURE GRADIENT WILL REMAIN OVER THE COASTAL WATERS
TODAY...ALLOWING THE SEABREEZE TO DOMINATE THE SURFACE WINDS
THROUGH THE AFTERNOON. ADJUSTED WIND DIRECTION FORECASTS TO
ACCOUNT FOR ONGOING TRENDS. OTHERWISE...CONDITIONS WILL REMAIN
FAVORABLE FOR STRONG THUNDERSTORMS WITH GUSTY WINDS...HAIL AND
PERHAPS EVEN WATERSPOUTS. OUTSIDE THUNDERSTORMS...WINDS/SEAS WILL
REMAIN WELL BELOW HEADLINE CRITERIA.

A WEAK SURFACE LOW WILL DROP SOUTHEAST TOWARD THE FORECAST AREA
TONIGHT THROUGH THE WEEKEND. HAVE PREFERRED THE SLOWER GFS
SOLUTION...WHICH KEEPS THE ASSOCIATED SURFACE BOUNDARY TO THE
NORTH UNTIL MONDAY NIGHT.

THE PRESSURE GRADIENT WILL INCREASINGLY TIGHTEN OVER THE COASTAL
WATERS TONIGHT THROUGH MONDAY NIGHT...REFLECTED IN MODEL BOUNDARY
LAYER WIND FIELDS. TYPICAL DIURNAL SEABREEZE PATTERN WILL STILL
CONTINUE DURING THIS PERIOD...HOWEVER EXPECT NOCTURNAL SURGES AND
AFTERNOON SEABREEZE PUSH TO BE STRONGER SUNDAY AND MONDAY AS A
RESULT. AT THIS POINT HAVE KEPT WINDS AND SEAS BELOW ANY ADVISORY
CRITERIA...BUT CANNOT RULE OUT A POSSIBLE SCEC IN THE OFFSHORE
WATERS AND CHARLESTON HARBOR SUNDAY OR MONDAY. OTHERWISE...WINDS
AND SEAS ARE EXPECTED TO REMAIN BELOW HEADLINE CRITERIA THROUGH
MIDWEEK.

RIP CURRENTS...WHILE THE RIP CURRENT FCST FOR TODAY IS LOW...WE
DID HAVE REPORTS FROM KIAWAH OF 2 RIP CURRENTS YESTERDAY...AND A
REPORT OF A RIP CURRENT AT FOLLY BEACH THIS MORNING...WHICH APPEARS
TO HAVE OCCURRED DURING MARGINAL CONDITIONS FEATURING SWELLS
AROUND 2 FT EVERY 9-10 SECONDS.

TIDES...ASTRONOMICAL HIGH TIDES WILL NEED TO BE WATCHED THIS EVE
SHOULD HEAVY RAINS BE ONGOING DURING THE HIGH TIDE AROUND 8 AND 9
PM. THIS COULD RESULT IN SHALLOW COASTAL FLOODING CONCERNS GIVEN
RECENT LEVELS A LITTLE HIGHER THAN PREDICTED.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 28, 1:19 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
119 PM EDT SAT JUL 28 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-291000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
119 PM EDT SAT JUL 28 2007

...SEVERE THUNDERSTORM WATCH 599 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG OR SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL
AFFECT THE AREA AGAIN ON SUNDAY AND MONDAY. A FEW OF THESE STORMS
WILL BECOME STRONG...WITH GUSTY WINDS AND FREQUENT LIGHTNING
STRIKES. HOWEVER...ISOLATED STORMS COULD BECOME SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. IN ADDITION...SLOW MOVING
THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINS...RESULTING IN MINOR
FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-352-354-291000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
119 PM EDT SAT JUL 28 2007

...SEVERE THUNDERSTORM WATCH 599 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG THUNDERSTORMS...ISOLATED THUNDERSTORMS SUNDAY AND MONDAY MAY
PRODUCE GUSTY WINDS...FREQUENT LIGHTNING STRIKES AND VERY HEAVY
RAINS REDUCING VISIBILITIES UNDER 1/2 MILE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ374-291000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
119 PM EDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS...A FEW THUNDERSTORMS THIS AFTERNOON AND
EVENING MAY PRODUCE STRONG WINDS...HAIL...FREQUENT LIGHTNING STRIKES
AND VERY HEAVY RAINS REDUCING VISIBILITIES UNDER 1/2 MILE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG THUNDERSTORMS...ISOLATED THUNDERSTORMS SUNDAY AND MONDAY MAY
PRODUCE GUSTY WINDS...FREQUENT LIGHTNING STRIKES AND VERY HEAVY
RAINS REDUCING VISIBILITIES UNDER 1/2 MILE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 28, 10:15 AM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1015 AM EDT SAT JUL 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     RIP CURRENTS     FOLLY BEACH             32.65N 79.94W
07/28/2007                   CHARLESTON         SC   PARK/FOREST SRVC

            1 RIP CURRENT SPOTTED THIS MORNING IN FRONT OF DUNES
            HOUSE. REPORTED BY FOLLY BEACH LIFEGUARD.

&&

REV
Special weather statement, Jul 28, 10:38 AM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1038 AM EDT SAT JUL 28 2007

SCZ045-050-281530-
BERKELEY-CHARLESTON-
1038 AM EDT SAT JUL 28 2007

...STRONG THUNDERSTORMS WILL IMPACT EXTREME EASTERN BERKELEY COUNTY
AND NORTHERN CHARLESTON COUNTY THROUGH 1130 AM EDT...

AT 1034 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR WANDO...OR ABOUT
15 MILES NORTHEAST OF CHARLESTON...MOVING SOUTHEAST AT 10 MPH.

AREAS IN AND AROUND CAINHOY...DANIEL ISLAND AND WANDO WILL BE
IMPACTED THROUGH 1130 AM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
Special weather statement, Jul 28, 11:29 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1129 AM EDT SAT JUL 28 2007

SCZ050-281600-
CHARLESTON-
1129 AM EDT SAT JUL 28 2007

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN CHARLESTON COUNTY
THROUGH NOON EDT...

AT 1125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR SNOWDEN...OR
ABOUT 9 MILES NORTHEAST OF CHARLESTON...MOVING SOUTHEAST AT 15 MPH.

AREAS IN AND AROUND MOUNT PLEASANT AND SULLIVANS ISLAND WILL BE
IMPACTED THROUGH NOON EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
Local storm report, Jul 28, 11:56 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1156 AM EDT SAT JUL 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             MOUNT PLEASANT          32.79N 79.86W
07/28/2007  E0.50 INCH       CHARLESTON         SC   PUBLIC

            DIME SIZE HAIL REPORTED AT THE NORTH END OF RIFLE RANGE
            ROAD IN MT PLEASANT.

&&

REV
Special weather statement, Jul 28, 12:23 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1223 PM EDT SAT JUL 28 2007

SCZ043-049-050-281715-
CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
1223 PM EDT SAT JUL 28 2007

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY AND SOUTHERN
CHARLESTON COUNTY THROUGH 115 PM EDT...

AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR WHITE HALL...OR
ABOUT 11 MILES EAST OF YEMASSEE...MOVING SOUTHEAST AT 15 MPH.

AREAS IN AND AROUND ADAMS RUN...ASHEPOO...BENNETTS POINT...GREEN
POND...HENDERSONVILLE...JACKSONBORO...RITTER...WHITE HALL AND YONGES
ISLAND WILL BE IMPACTED THROUGH 115 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 28, 12:29 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1229 PM EDT SAT JUL 28 2007

SCZ045-050-281700-
BERKELEY-CHARLESTON-
1229 PM EDT SAT JUL 28 2007

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BERKELEY COUNTY AND
NORTHERN CHARLESTON COUNTY THROUGH 100 PM EDT...

AT 1225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH
HAIL...AND GUSTY WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR
RED BANK LANDING...OR ABOUT OVER GOOSE CREEK...MOVING SOUTHEAST AT
15 MPH.

AREAS IN AND AROUND DANIEL ISLAND WILL BE IMPACTED THROUGH 100 PM
EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS EXPECTED TO DEVELOP. POSTPONE
OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 11:48 AM EDTSpecial Marine WarningCHS57 min
Jul 28, 1:11 PM EDTSpecial Marine WarningCHS94 min
Jul 28, 1:57 PM EDTSevere Thunderstorm WarningCHSEffingham63 min
Jul 28, 2:16 PM EDTSevere Thunderstorm WarningCHSBulloch30 min
Jul 28, 2:39 PM EDTSpecial Marine WarningCHS66 min
Jul 28, 2:56 PM EDTSpecial Marine WarningCHS2 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.